Groin pain

Good morning everyone. I was diagnosed with PMR in May last year and have been gradually decreasing prednisolone and dealing with side effects. A few weeks ago I had a fall and since then I have been suffering from a terrible pain in my groin and both hips doctor has told me to increase the prednisolone by 2mgs a day but the pain has not improved. My question is, is the groin/hip pain a result of the fall or is it PMR as I have read on the forum that some people have experienced pain in their groin. Any advice would be gratefully received.

8 Replies

oldestnewest
  • I don't know if this helps but severe groin pain was my presenting symptom before I was diagnosed, it really affected my mobility. I was told it was not typical and it probably delayed my diagnosis. We do suffer disproportionately after falls and bumps. My guess is it is both PMR and your fall. I really sympathise, it's horrible. Tramadol helped me but not some others on here. Good luck!

  • Goldielady, like Sheffieldjane, groin pain making difficult walking was the first of my symptoms leading to diagnosis. There is no doubt that having a fall can upset the applecart as far as PMR is concerned, leading to a possible flare in symptoms. But as your pain is in one groin and both hips it is possible that you may have injured some muscles/joints during the fall, and if the slight increase in steroid dose hasn't helped, then you should ask your GP to investigate further, via X-ray perhaps.

    However, you haven't said what dose of steroids you are on at present - if you are on a very low dose and are, in fact, experiencing a flare, whether or not due to the fall, then you may need to increase by more than just 2mg to get on top of things.

  • Thanks for your advice. I was on 4 mgs which I've now increased to 6mgs. I think I will ask the doctor to investigate further. PMR is such a complicated illness isn't it !!!

  • Now that you have mentioned your present steroid dose as being 4mg after just 15 months on treatment, whatever the cause of your current problem, it does sound as though you might be reducing down through the doses a little faster than recommended. In that case, you might be wise to increase your dose a little higher, say to 7.5mg, rather than 6mg and see if your current symptoms improve - if they do, then you will have your answer as to the cause of your hip/groin pain.

  • How long will it take to improve if I up the steroids to 7.5mgs do you think?

  • How long is a piece of string? It may not even improve at that dose if this is a real flare or if the damage isn't PMR-related - pred doesn't help trauma. But you should notice a difference within a few days if the PMR is being more active.

  • I realise that I have had an easier journey with the PMR than some people on the forum. I consider myself very lucky to have got this far but this hiccup had completely thrown me. Thank you all for your comments they have helped to keep going.

  • Have you had an xray to see if it is osteoarthritis in your hip?

You may also like...